Alert archive / North Carolina / Tornado Warnings in 2023

Tornado Warning 5, NWS Raleigh, NC

July 14, 2023Sampson County, North Carolina

NWS Raleigh, NC issued this tornado warning at Jul 14, 2023, 12:43 PM EDT for Sampson County, North Carolina. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2023, 12:43 PM EDT (16:43 UTC)
Expired
Jul 14, 2023, 1:05 PM EDT
In force
22 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

County Sampson County, NC

The radar

The Wilmington radar (KLTX), 89 km from the middle of the area, began a volume at 16:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 4.7 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2023-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 728 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2023-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
728 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
932 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted.

985 
WFUS52 KRAH 141643
TORRAH
NCC163-141715-
/O.NEW.KRAH.TO.W.0005.230714T1643Z-230714T1715Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Raleigh NC
1243 PM EDT Fri Jul 14 2023

The National Weather Service in Raleigh has issued a

* Tornado Warning for...
  East central Sampson County in central North Carolina...

* Until 115 PM EDT.
    
* At 1242 PM EDT, a severe thunderstorm capable of producing a
  tornado was located near Harrells, or 12 miles west of Wallace,
  moving east at 20 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  east central Sampson County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3474 7830 3483 7831 3487 7816 3474 7820
      3473 7819
TIME...MOT...LOC 1642Z 267DEG 16KT 3479 7821 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

np
2 follow-up statements
108 
WWUS52 KRAH 141651
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
1251 PM EDT Fri Jul 14 2023

NCC163-141715-
/O.CON.KRAH.TO.W.0005.000000T0000Z-230714T1715Z/
Sampson NC-
1251 PM EDT Fri Jul 14 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 115 PM EDT FOR EAST
CENTRAL SAMPSON COUNTY...
    
At 1251 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Harrells, or 11 miles west of Wallace, moving east
at 15 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
east central Sampson County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3476 7825 3485 7825 3487 7816 3474 7820
TIME...MOT...LOC 1651Z 260DEG 13KT 3480 7819 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

np
134 
WWUS52 KRAH 141705
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
105 PM EDT Fri Jul 14 2023

NCC163-141714-
/O.CAN.KRAH.TO.W.0005.000000T0000Z-230714T1715Z/
Sampson NC-
105 PM EDT Fri Jul 14 2023

...THE TORNADO WARNING FOR EAST CENTRAL SAMPSON COUNTY IS
CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.  However gusty winds and 
heavy rain are still possible with additional thunderstorms moving 
into the area.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Raleigh.

LAT...LON 3476 7825 3485 7825 3487 7816 3474 7820
TIME...MOT...LOC 1703Z 267DEG 16KT 3480 7811 

$$

np

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Jul 14, 12:24 PM EDT, 19 minutes earlier.

Area forecast discussion, Jul 14, 12:24 PM EDT, 19 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
1224 PM EDT Fri Jul 14 2023

.SYNOPSIS...
A lee surface trough will extend across the Piedmont of the southern
middle Atlantic and Carolinas through the weekend. Afternoon showers
and thunderstorms will be a daily occurrence through at least the
middle of next week.

&&

.NEAR TERM /TODAY THROUGH TONIGHT/...
As of 1200 PM Friday...

Surface observations and radar estimates indicate that much of the
NE Piedmont and Coastal Plain has received anywhere from 1 to
locally as much as 4-5 inches of rain from last night into this
morning. Dew points remain in the 70s across our whole region, and
SPC mesoanalysis shows PW values in the 2-2.3 inch range. With weak
mid-level flow on the order of 15-20 kts, storms are slow to move,
and they are very efficient rain producers. Instantaneous rain rates
over northern/central Sampson County have been as high as 4-5 in/hr.

An outflow boundary from this morning's convection is draped across
the southern Piedmont and Sandhills, separating dew points in the
lower-to-mid-70s from dew points in the upper-70s. While there is
still some CIN lingering across the north, visible satellite shows a
decent cu field is already starting to develop across the southern
Piedmont where MLCAPE is around 1500-2500 J/kg. Both the 12z NAMNest
and latest HRRR runs show backbuilding/training of robust convection
across our southern counties from early this afternoon through early
this evening along the lingering outflow boundary, as MLCAPE
increases to 3000+ J/kg. The 12z HREF has the highest neighborhood
probabilities of exceeding 2 in/hr (30% to as much as 50%) down
there as well. So this seems to be the most concerning area when it
comes to flash flooding potential today. However, multicell clusters
with heavy rain can't be ruled out anywhere given moderate
instability from the hot and humid air mass in place and deep S/SW
flow ahead of a cold front over the OH Valley. There is also
currently a weak shortwave over WV and western VA, which will
approach and could help enhance convection for a period later this
evening in the NW Piedmont. Thus the WPC has all of central NC in a
slight risk for excessive rainfall today.

Mid-level flow should increase a bit later today to 25-30 kts with
the shortwave, but this is still relatively weak. So any severe
threat should be fairly isolated, and the SPC includes our region in
a marginal (level 1 of 5) risk for severe storms. The main threat
should be damaging winds from wet downbursts.

The temperature forecast is a bit tricky today, but the best
clearing and surface heating has been over our far SW counties where
it has already reached the upper-80s to 90. So have these places
reaching the lower-90s today before convection helps to drop off
temps significantly by late afternoon. Elsewhere, widespread
residual clouds from this morning's MCS have helped keep
temperatures cooler than expected, but with the clouds beginning to
erode here as well, still have highs reaching the upper-80s in most
places except mid-80s in the far NE.

POPs do drop off to slight everywhere after midnight as instability
and mid-level forcing drop off significantly. However, an isolated
shower/storm still can't be ruled out, mainly south and east. Lows
will be in the lower-to-mid-70s.

&&

.SHORT TERM /SATURDAY AND SATURDAY NIGHT/...
As of 345 AM Friday...

Aloft, a trough will extend southeast into the region from its
parent low sinking SSE through south-central Canada Sat/Sat night.
Within the trough, a s/w disturbance will swing through the TN
Valley and into the mid-Atlantic. Deep southerly flow through the
Southeast and into the mid-Atlantic will advect warm, moist air into
the area. PWATs will increase into the 2.0-2.4 inch range Sat
afternoon. MUCAPE should be in the 1500-2500 J/Kg range while
Effective Shear should hover around 20 kts. The moist, unstable
conditions combined with the passing s/w aloft supports convective
development Sat aft into Sat night. Temperatures could depend to
some degree on the convective activity, but generally expect highs
in the upper 80s to low 90s and lows in the low to mid 70s.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
As of 400 AM Friday...

Aloft, the northern stream low will swing east-southeast along/just
north of the Canada/US border through the northern Great Lakes/
southern Ontario by Mon before gradually lifting northeast through
Ontario and into Quebec mid/late week. The attendant trough will
extend into the Southeast through at least Mon night, then lift
northward out of the area Tue/Wed. Meanwhile, high pressure over CA
on Sat will build as it slowly migrates eastward through the Desert
Southwest to over the Four Corners on Mon. The high will slowly
drift eastward from the Four Corners to the southern Plains Tue/Wed
as the trough over the East Coast lifts away. Once the trough lifts
out of the mid-Atlantic mid-week, the high will ridge eastward into
the Southeast, with the ridge extending W-E from the Southwest US to
the Southeast US. A s/w could move through the region mid-week but
details are still a bit unclear. At the surface, a Piedmont trough
will be a daily feature across the area. A front Sun night could
drop dewpoints briefly, but they will likely recover quickly.

Expect mainly diurnal convection, especially invof the surface
trough and any differential heating boundaries. The main forecast
concern will be the heat potential, or more specifically how humid
will it be and thus how high will the heat indices reach. Highs will
generally be in the low to mid 90s, which is mainly within 5 degrees
of average. Lows mainly in the low to mid 70s expected. With the
higher dewpoint temperatures expected across the Sandhills and
central/southern Coastal Plain of NC, that is where heat indices
will be 100 degrees or higher.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
As of 640 AM Friday...

Two areas of convection are ongoing this morning, one affecting
RDU/RWI and another weaker area affecting the Triad sites. Both of
these should weaken and dissipate within a few hours with VFR
conditions returning to all sites. However this is likely to be
short lived as additional showers and storms are forecast to
redevelop by early afternoon. Timing out the specifics of where/when
storms will form is a challenge, as a number of shallow stalled
surface boundaries reside across the area and any one of them could
trigger storms given the highly favorable environment in which we
find ourselves. Tried to time out a period from 18-22Z as the most
impactful, with lingering showers into the evening hours before
drying out after midnight. MVFR/IFR cigs/vsbys should develop at all
sites late tonight in the wake of today's rainfall.

Looking beyond 12Z Saturday, the pattern is suggestive of daily
shower and thunderstorm chances each afternoon, with overnight
stratus/fog each day through at least Tuesday.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
Flood Watch through this evening for NCZ007>011-021>028-038>043-
073>078-083>086-088-089.

&&

SYNOPSIS...Leins
NEAR TERM...Danco
SHORT TERM...KC
LONG TERM...KC
AVIATION...Leins
Hazardous weather outlook, Jul 14, 4:06 AM EDT, 8 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
406 AM EDT Fri Jul 14 2023

NCZ008>011-024>028-040>043-075>078-083>086-088-089-151200-
Granville-Vance-Warren-Halifax-Orange-Durham-Franklin-Nash-Edgecombe-
Chatham-Wake-Johnston-Wilson-Moore-Lee-Harnett-Wayne-Anson-Richmond-
Scotland-Hoke-Cumberland-Sampson-
406 AM EDT Fri Jul 14 2023

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

A few storms could become strong to severe today with the primary
hazards being isolated wind damage and large hail in addition to
heavy rainfall.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The combination of high temperatures in the 90s and a very muggy
airmass will result in multiple days with heat index values above
100 degrees Sunday through much of next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ007-021>023-038-039-073-074-151200-
Person-Forsyth-Guilford-Alamance-Davidson-Randolph-Stanly-Montgomery-
406 AM EDT Fri Jul 14 2023

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

A few storms could become strong to severe today with the primary
hazards being isolated wind damage and large hail in addition to
heavy rainfall.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 14, 10:04 AM EDT, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1004 AM EDT Fri Jul 14 2023

NCZ042-078-089-141500-
Johnston NC-Sampson NC-Wayne NC-
1004 AM EDT Fri Jul 14 2023

...Strong thunderstorms will impact portions of southwestern Wayne,
northern Sampson and south central Johnston Counties through 1100 AM
EDT...

At 1003 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southeast of Benson to 9 miles north of
Clinton to 16 miles southeast of Godwin. Movement was east at 15 mph.

HAZARD...Winds in excess of 40 mph, pea size hail and heavy rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible. Heavy rain may also lead to isolated flooding,
         especially in poor drainage locations.

Locations impacted include...
Clinton, Mount Olive, Newton Grove, Salemburg, Turkey, Hobbton,
Spivey's Corner, Grantham, Mar-Mac and Brogden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3502 7864 3514 7863 3531 7856 3533 7853
      3533 7805 3519 7800 3519 7804 3518 7807
      3519 7816 3509 7817 3508 7816 3494 7815
      3490 7819
TIME...MOT...LOC 1403Z 272DEG 12KT 3527 7843 3513 7839 3504 7849

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

AS
Special weather statement, Jul 14, 10:55 AM EDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1055 AM EDT Fri Jul 14 2023

NCZ089-141545-
Sampson NC-
1055 AM EDT Fri Jul 14 2023

...A strong thunderstorm will impact portions of northeastern Sampson
County through 1145 AM EDT...

At 1054 AM EDT, Doppler radar was tracking a strong thunderstorm near
Clinton, moving east at 15 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Clinton and Turkey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3492 7843 3507 7843 3518 7838 3515 7816
      3509 7817 3508 7816 3492 7815 3490 7815
      3486 7816
TIME...MOT...LOC 1454Z 280DEG 13KT 3504 7829

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

AS
Local storm report, Jul 14, 11:08 AM EDT, 1 hour 35 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
1108 AM EDT Fri Jul 14 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 AM     Flash Flood      6 SSE Spivey's Corner   35.16N 78.51W
07/14/2023                   Sampson            NC   911 Call Center

            Portions of Straw Pond School Rd closed due
            to flooding.

&&

np
Local storm report, Jul 14, 11:10 AM EDT, 1 hour 33 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
1110 AM EDT Fri Jul 14 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 AM     Flash Flood      8 WSW Hobbton           35.15N 78.46W
07/14/2023                   Sampson            NC   911 Call Center

            Portions of North Salemburg Highway closed
            due to flooding.

&&

np
Special weather statement, Jul 14, 11:42 AM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Raleigh NC
1142 AM EDT Fri Jul 14 2023

NCZ089-141630-
Sampson NC-
1142 AM EDT Fri Jul 14 2023

...A strong thunderstorm will impact portions of east central Sampson
County through 1230 PM EDT...

At 1141 AM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Warsaw, moving east at 10 mph.

HAZARD...Winds in excess of 40 mph, pea size hail and heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible. Heavy rain may also lead to isolated flooding
         especially in poor drainage locations.

Locations impacted include...
Clinton and Turkey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3487 7834 3499 7836 3508 7829 3506 7816
      3505 7816 3490 7815 3482 7818
TIME...MOT...LOC 1541Z 288DEG 9KT 3496 7821

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

AS
Special weather statement, Jul 14, 12:20 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1220 PM EDT Fri Jul 14 2023

NCZ089-141700-
Sampson NC-
1220 PM EDT Fri Jul 14 2023

...A strong thunderstorm will impact portions of southeastern Sampson
County through 100 PM EDT...

At 1220 PM EDT, Doppler radar was tracking a strong thunderstorm near
Ammon, or 14 miles northeast of Elizabethtown, moving east at 15 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Harrells and Garland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This thunderstorm is producing an excessive amount of deadly cloud to
ground lightning. Seek shelter indoors and stay away from windows. If
you cannot seek shelter indoors, an enclosed vehicle can provide safe
shelter. Deadly lightning strikes can occur well ahead of an
approaching storm, prior to the arrival of rain and wind.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3463 7832 3464 7831 3465 7832 3467 7832
      3469 7835 3470 7837 3473 7839 3475 7839
      3478 7843 3481 7845 3484 7849 3488 7851
      3489 7854 3491 7852 3490 7815 3472 7821
      3460 7830
TIME...MOT...LOC 1620Z 287DEG 12KT 3480 7848

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

AS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 10:24 PM EDTSpecial Weather StatementRAHGuilford36 min
Jul 14, 12:34 AM EDTSpecial Weather StatementRAHGranville, Person56 min
Jul 14, 1:07 AM EDTSpecial Weather StatementRAHHalifax, Warren53 min
Jul 14, 1:29 AM EDTSpecial Weather StatementRAHGranville, Orange, Person, Vance61 min
Jul 14, 1:34 AM EDTAreal Flood AdvisoryRAHDurham, Granville, Halifax, Orange, Person, Vance and 1 more4 hr
Jul 14, 2:25 AM EDTAreal Flood AdvisoryRAHDurham, Franklin, Granville, Vance, Warren74 min
Jul 14, 3:16 AM EDTFlood WatchRAHAlamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more21 hr
Jul 14, 3:39 AM EDTFlash Flood WarningRAHFranklin, Granville, Vance, Warren5 hr
Jul 14, 4:19 AM EDTAreal Flood AdvisoryRAHDurham, Orange, Wake86 min
Jul 14, 4:42 AM EDTAreal Flood AdvisoryRAHEdgecombe, Halifax, Nash, Wilson5 hr
Jul 14, 5:20 AM EDTAreal Flood AdvisoryRAHChatham, Harnett, Lee, Moore, Wake25 min
Jul 14, 5:45 AM EDTFlash Flood WarningRAHChatham, Durham, Lee, Wake105 min
Jul 14, 7:04 AM EDTAreal Flood AdvisoryRAHHarnett, Johnston, Nash, Wilson3 hr
Jul 14, 8:49 AM EDTSpecial Weather StatementRAHSampson56 min
Jul 14, 8:52 AM EDTAreal Flood AdvisoryRAHDurham, Franklin, Granville, Orange, Wake112 min
Jul 14, 9:05 AM EDTAreal Flood AdvisoryRAHCumberland, Sampson, Wayne4 hr
Jul 14, 9:20 AM EDTFlash Flood WarningRAHCumberland, Sampson3 hr
Jul 14, 10:04 AM EDTSpecial Weather StatementRAHSampson56 min
Jul 14, 10:55 AM EDTSpecial Weather StatementRAHSampson50 min
Jul 14, 11:41 AM EDTFlash Flood WarningRAHSampson2 hr
Jul 14, 11:42 AM EDTSpecial Weather StatementRAHSampson48 min
Jul 14, 12:20 PM EDTSpecial Weather StatementRAHBladen40 min
Jul 14, 12:30 PM EDTAreal Flood AdvisoryRAHSampson3 hr
Jul 14, 12:31 PM EDTSevere Thunderstorm Warning Considerable damage threatRAHSampson44 min
Jul 14, 1:00 PM EDTSpecial Weather StatementRAHOrange30 min
Jul 14, 1:20 PM EDTSpecial Weather StatementRAHBladen55 min
Jul 14, 1:30 PM EDTSpecial Weather StatementRAHHoke, Scotland60 min
Jul 14, 1:32 PM EDTSpecial Weather StatementRAHOrange58 min
Jul 14, 1:36 PM EDTSevere Thunderstorm WarningRAHHoke, Moore, Richmond, Scotland39 min
Jul 14, 2:52 PM EDTSpecial Weather StatementRAHChatham, Cumberland, Harnett, Hoke, Lee, Wake53 min
Jul 14, 2:59 PM EDTSevere Thunderstorm Warning Considerable damage threatRAHChatham, Cumberland, Harnett, Hoke, Lee, Moore and 1 more46 min
Jul 14, 3:37 PM EDTAreal Flood AdvisoryRAHChatham, Cumberland, Harnett, Hoke, Lee, Moore and 1 more53 min
Jul 14, 4:37 PM EDTSpecial Weather StatementRAHMoore38 min
Jul 14, 4:52 PM EDTSpecial Weather StatementRAHRichmond53 min
Jul 14, 5:11 PM EDTSevere Thunderstorm WarningRAHRichmond, Scotland64 min
Jul 14, 5:23 PM EDTAreal Flood AdvisoryRAHRichmond, Scotland112 min
Jul 14, 5:37 PM EDTFlash Flood Warning Considerable damage threatRAHRichmond113 min
Jul 14, 5:39 PM EDTSevere Thunderstorm WarningRAHStanly22 min
Jul 14, 7:19 PM EDTSpecial Weather StatementRAHRandolph56 min
Jul 14, 7:51 PM EDTSpecial Weather StatementRAHDavidson54 min
Jul 14, 7:57 PM EDTAreal Flood AdvisoryRAHDavidson, Montgomery, Randolph3 hr

Nearby

Tornado Warnings in North Carolina, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.